Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 96, NWS Melbourne, FL

August 17, 2012

NWS Melbourne, FL issued this special marine warning at Aug 17, 2012, 1:59 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2012, 1:59 PM EDT (17:59 UTC)
Expired
Aug 17, 2012, 4:00 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 17, 10:20 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 17, 10:20 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EDT FRI AUG 17 2012

.DISCUSSION...

MORNING ANALYSIS SHOWS A VERTICALLY STACKED ATLC RIDGE AXIS OVER S
FL INTERACTING WITH A BROAD TROFFING PATTERN OVER THE ERN SEABOARD
TO GENERATE A DEEP W/SW FLOW ACRS THE CENTRAL PENINSULA. MOISTURE
IS PLENTIFUL WITH PWAT VALUES AT KJAX/KTBW/KXMR BTWN 1.9"-2.0"...
DECREASING TO 1.8" AT KMFL...SFC DEWPOINTS IN THE M/U70S AREAWIDE.
STRONGER PGRAD/LOW LVL WINDS OVER THE N HALF OF THE PENINSULA SHOULD
OVERPOWER THE EAST COAST SEA BREEZE N OF CAPE CANAVERAL OR AT LEAST
KEEP IT PINNED ON THE IMMEDIATE COAST. WEAKER PGRAD S OF THE CAPE
WILL ALLOW THE SEABREEZE TO PUSH FURTHER INLAND...BUT NOT MUCH
FARTHER THAN THE I-95 CORRIDOR.

OVERALL CONDITIONS ARE FAVORABLE FOR ANOTHER ROUND OF AFTN/EVNG
TSTMS ACRS CENTRAL FL WITH THE WRLY FLOW PACKING THE ACTIVITY OVER
THE CWA. ONE CONCERN IS THE TSTM CLUSTER OVER THE NE GOMEX AND ITS
POTENTIAL TO GENERATE DEBRIS CLOUDS THAT WOULD HAMPER SFC HEATING
AND DESTABILIZATION. HOWEVER...THE KJAX/KTBW SOUNDING SHOW NO MID
LVL CAPPING WITH CONVECTIVE TEMPS IN THE 89-92F RANGE. MID MORNING
TEMPS ARE ALREADY IN THE M80S...SO SUFFICIENT ENERGY FOR FREE
CONVECTION SHOULD BUILD UP BEFORE ANY DEBRIS CLOUDS MOVE IN.

THE 50/40 NORTH/SOUTH POP DISTRIBUTION LOOKS GOOD GIVEN THE TROF TO
THE N AND THE SLIGHT DECREASE IN MOISTURE TO THE S. NO SIG CHANGES
NECESSARY OTHER THAN MINOR TWEAKS TO THE WINDS.

&&

.AVIATION...
THRU 17/17Z...VFR ALL SITES. BTWN 17/17Z-17/19Z...CSTL SITES S OF
KTIX SFC WNDSHFT FM W/SW TO SE ASSOCD WITH THE EAST COAST SEA
BREEZE...SCT IFR/ISOLD LIFR TSRAS DVLPG AREAWIDE AND CONTG INTO THE
18/00Z TAF CYCLE. BTWN 18/00Z-18/03Z...TSRAS ENDING...BCMG VFR ALL
SITES CONTG THRU 18/14Z.

&&

.MARINE...
NO HIGHLIGHTS...NO SIG CHANGES. ATLC RIDGE AXIS S OF LAKE OKEECHOBEE
WILL INTERACT WITH A BROAD TROFFING PATTERN OVER THE ERN SEABOARD TO
GENERATE A GENTLE TO MODERATE W/SW BREEZE THIS AFTN. THE OFFSHORE
COMPONENT WILL GENERATE CHOPPY SHORT PD WIND WAVES...ALBEIT LOW DUE
TO THE LIMITED FETCH. SEA AOB 2FT OVER MOST OF THE LCL ATLC...THOUGH
2-3FT SEAS WILL BE POSSIBLE OVER THE GULFSTREAM. SCT TSRAS MOVING
OFFSHORE THIS AFTN/EVNG...ESP N OF VERO BEACH.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST/AVIATION...BRAGAW
RADAR/IMPACT WX.....LASCODY
Hazardous weather outlook, Aug 17, 12:40 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1240 PM EDT FRI AUG 17 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-180445-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1240 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
DAYTIME HEATING AND HIGH INSTABILITY ALLOWED THUNDERSTORMS TO
FORM IN THE LATE MORNING ALONG THE WEST COAST SEA BREEZE...WHILE
STEADY WEST WINDS HAVE PUSHED THEM WELL INLAND. AS OF MIDDAY...
SCATTERED STORMS HAD ALREADY PUSHED INTO VOLUSIA COUNTY AND WERE
DEVELOPING ALONG THE COAST NORTH OF CAPE CANAVERAL. THIS WILL
DISRUPT THE FORMATION OF THE EAST COAST BREEZE NORTH OF THE
CAPE...THUS REDUCING THE THREAT FOR STRONG OR SEVERE WEATHER.

HOWEVER...BY MIDDAY THE EAST COAST BREEZE WAS FORMING SOUTH OF THE
CAPE. IT WILL CONTINUE TO DO SO THROUGH THE AFTERNOON...THOUGH THE
WESTERLY STEERING FLOW WILL PREVENT IT FROM MOVING MUCH FURTHER
EAST THAN THE I-95 CORRIDOR. THE RESULT IS A SHIFT OF STRONG TO
SEVERE STORM POTENTIAL TO THE SOUTH TO INCLUDE THE TREASURE COAST.

STORM COVERAGE AND INTENSITY WILL INCREASE THROUGH THE AFTERNOON
AS THE EAST COAST SEA BREEZE INTERACTS WITH LOCAL BOUNDARIES. STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE LIGHTNING...WIND
IN EXCESS OF 40 MPH...AND COIN SIZED HAIL. TORRENTIAL DOWNPOURS
WILL CAUSE WATER TO POND ON ROADS AS WELL AS LOW LYING AND POOR
DRAINAGE AREAS TO FLOOD.

YESTERDAY'S LIGHTNING INJURY IN BREVARD COUNTY SHOULD SERVE AS A
REMINDER THAT ALL THUNDERSTORMS POSE A THREAT. FLORIDA IS THE
LIGHTNING CAPITAL OF NORTH AMERICA. IF SKIES THREATEN OR YOU HEAR
THUNDER...MOVE INDOORS IMMEDIATELY. DO NOT RETURN OUTDOORS UNTIL
30 MINUTES PAST THE FINAL CLAP OF THUNDER.

.MARINE THUNDERSTORM GUST IMPACT...
AFTERNOON THUNDERSTORMS WILL APPROACH FROM THE WEST AT 15 KNOTS.
THIS WILL ENABLE THE STORMS TO PRODUCE WIND GUSTS OF 35 KNOTS OR
GREATER OVER OPEN WATERS SUCH AS LARGER INLAND LAKES...THE
INTRACOASTAL WATERWAY...AND THE NEAR SHORE ATLANTIC...ESPECIALLY
NORTH OF FORT PIERCE INLET. LOCALLY ROUGH SEAS AND DEADLY CLOUD TO
WATER LIGHTNING ALSO WILL OCCUR. BOATERS SHOULD BE KEENLY AWARE
OF STORMS APPROACHING FROM THE WEST. MOVE TO SAFE HARBOR WELL IN
ADVANCE OF TODAY'S STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SOUTHWEST TO WEST FLOW IS FORECAST TO CONTINUE THROUGH THE WEEKEND
AND INTO MONDAY...FOCUSING SCATTERED STORMS ON THE EASTERN SIDE
OF THE PENINSULA EACH AFTERNOON. THE ATLANTIC HIGH PRESSURE RIDGE
MAY TRY AND BUILD NORTHWARD INTO CENTRAL FLORIDA BY MID TO LATE NEXT
WEEK...WHICH WOULD BACK THE WIND FLOW MORE TOWARD THE SOUTHEAST
AND SOUTH...ACCOMPANIED BY SOME SLIGHT DRYING. THIS WOULD RESULT
IN LESS OVERALL STORM COVERAGE...AND FOCUS STORMS THAT DO FORM
MORE TOWARD THE INTERIOR AND WESTERN FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

In the hours before

Special weather statement, Aug 17, 12:33 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1233 PM EDT FRI AUG 17 2012

FLZ045-053-144-171715-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
1233 PM EDT FRI AUG 17 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER SOUTHWESTERN LAKE COUNTY...SOUTHWESTERN
ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 115 PM EDT.

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 10
MILES SOUTHWEST OF MASCOTTE TO 20 MILES SOUTHWEST OF INTERCESSION
CITY...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ANIMAL KINGDOM...CLERMONT AND LAKE LOUISA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS ON
INLAND LAKES SHOULD HEAD TO SHORE.

LAT...LON 2865 8196 2874 8180 2852 8155 2828 8140
      2820 8153 2826 8156 2826 8166 2834 8167
      2834 8179 2836 8180 2836 8185 2834 8186
      2834 8196
TIME...MOT...LOC 1630Z 245DEG 15KT 2848 8201 2831 8187
          2811 8179

RL
Special weather statement, Aug 17, 1:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
114 PM EDT FRI AUG 17 2012

FLZ045-046-053-144-171800-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
114 PM EDT FRI AUG 17 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 45 MPH OVER SOUTHERN LAKE COUNTY...ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...SEMINOLE COUNTY...

* UNTIL 200 PM EDT.

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER THE ATTRACTIONS
AREA AND CELEBRATION ACROSS SOUTHWEST ORANGE COUNTY AND NORTHWEST
OSCEOLA COUNTY. THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES. THE STORMS
WERE MOVING NORTHEAST AT 25 MPH.

THE STORMS WILL AFFECT...
PINE HILLS...ORLANDO...ORLANDO INTERNATIONAL AIRPORT...KISSIMMEE...
NARCOOSSEE AND AZALEA PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...AND SNAP SMALL TREE LIMBS. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2878 8164 2878 8142 2881 8142 2883 8123
      2879 8120 2879 8116 2873 8105 2843 8090
      2813 8151 2814 8153 2820 8153 2825 8156
      2826 8164 2830 8166 2834 8166 2834 8169
      2861 8183
TIME...MOT...LOC 1710Z 240DEG 20KT 2833 8134

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 12:33 PM EDTSpecial Weather StatementMLBLake42 min
Aug 17, 1:14 PM EDTSpecial Weather StatementMLBOrange, Seminole46 min
Aug 17, 2:05 PM EDTSpecial Weather StatementMLBSeminole40 min
Aug 17, 2:08 PM EDTSpecial Weather StatementMLBOkeechobee52 min
Aug 17, 2:25 PM EDTSpecial Weather StatementMLBBrevard, Osceola65 min
Aug 17, 2:43 PM EDTSpecial Marine WarningMLB2 hr
Aug 17, 2:45 PM EDTTornado WarningMLBBrevard15 min
Aug 17, 2:58 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie62 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.